Health - Kratom and Racing Heart (Heart Palpitations)

Discussion in 'Kratom' started by arizona79, Jan 30, 2010.

  1. arizona79

    arizona79 Silver Member

    Reputation Points:
    79
    Messages:
    117
    Joined:
    May 20, 2009
    from U.S.A.
    My friend's friend is a daily user of kratom. She experiences a racing heart/heart palpitations when she comes down from kratom. Is there any way for her to reduce this? In what ways (if at all, she's assuming so) is this bad for her heart? It can last hours, she says.
     
  2. Space Numpty

    Space Numpty Bad Mother-Fucker Palladium Member Donating Member

    Reputation Points:
    3,095
    Messages:
    1,171
    Joined:
    Aug 10, 2009
    from England
    Read this

    Heart palpatations are listed as a side effect, although I havent noticed it himself. I wouldnt recommend taking anything to try to counteract this effect, it is probably not healthy.
     
  3. arizona79

    arizona79 Silver Member

    Reputation Points:
    79
    Messages:
    117
    Joined:
    May 20, 2009
    from U.S.A.
    Thanks for the quick reply. So is it nothing to be concerned about?

    My friend's friend made the mistake of going to the doctor after having consumed some kratom. (I've told her she should let her doctor know about such daily use, but she is stubborn and won't do it.) The nurse was quite surprised when she felt for her heart beat! Luckily, this friend has anxiety, which the nurse did know about, and it was explained thusly.
     
  4. Space Numpty

    Space Numpty Bad Mother-Fucker Palladium Member Donating Member

    Reputation Points:
    3,095
    Messages:
    1,171
    Joined:
    Aug 10, 2009
    from England
    That could explain it. Yes, You may experience a rise in heart rate from using kratom but that could then trigger the anxiety into thinking and indeed making it worse. That really does answer it for SWIM. Clearly You is worried about it, going to a doc and posting on here so for SWIM it is a clear cut case of anxiety exasperating symptoms.

    Whilst their is some interaction with kratom and the heart I have found nothing to suggest that it is likely to cause significant problems.

    It is alsom possible that after such prolonged use as You has that the Kratom is having a negative effect and making the anxiety worse, especially as you's experiences are whilst she is coming down. When did You last take a break from Kratom?
     
  5. arizona79

    arizona79 Silver Member

    Reputation Points:
    79
    Messages:
    117
    Joined:
    May 20, 2009
    from U.S.A.
    Oh, sorry about that. My friend suffers social anxiety, which explained the racing heart only to her doctor. She generally does her kratom at home and does not experience much anxiety at home. The racing heart is distinctly a side effect for her from kratom, and it is definitely a hard and fast pounding. Any effect anxiety has on this is minimal, but still might play some role once she's noticed it.

    I asked her to check her pulse next time it happens. She thinks she has a blood pressure thingy, would that provide any info?

    Her dosing is roughly four ounces a week with generally between one day and three without any while she awaits her next shipment, occasionally a little more, sometimes no days in between.
     
    Last edited: Feb 2, 2010
  6. Space Numpty

    Space Numpty Bad Mother-Fucker Palladium Member Donating Member

    Reputation Points:
    3,095
    Messages:
    1,171
    Joined:
    Aug 10, 2009
    from England
    I would expect yous blood pressure to be slightly elevated, along with the palpitations its a side effect.

    SWIM cant tell You a lot more, she may have to research it a bit deeper herself specifically to see if there is any link between the heart and long term use as this experience is new to You and I know she is not new to kratom. It wouldnt hurt to get youself checked out at the docs too, no need to mention kratom, they probably never heard of it anyway and certainly wont be able to offer any advice on the subject.

    Aside from that all SWIM can do is confirm that what You is experiencing is a known side effect but generally not so prevolent. I will try to research it for You and will let her know if he finds anything interesting.

    p.s just a thought...whats yous blood pressure like normally?
     
    Last edited: Feb 2, 2010
  7. arizona79

    arizona79 Silver Member

    Reputation Points:
    79
    Messages:
    117
    Joined:
    May 20, 2009
    from U.S.A.
    My friend's blood pressure is generally exactly what it's supposed to be, exactly "normal". I'll encourage her to go get that physical she's been needing. She'll definitely do that research and thanks you for your help!
     
  8. RoboCop

    RoboCop Platinum Member & Advisor

    Reputation Points:
    313
    Messages:
    885
    Joined:
    Jan 22, 2004
    from earth
    I had a period of his/her kratom use where I would get a racing heart beat. It seemed anxiety related. I was only a little concerned and paid close attention to his/her body. Eventually the side effect completely vanished, swim still uses kratom but never gets this side effect anymore.
     
  9. ianzombie

    ianzombie Platinum Member & Advisor

    Reputation Points:
    12,425
    Messages:
    10,089
    Joined:
    Jun 12, 2007
    42 y/o from ireland
    Swim thinks that if Swiys friend is using Kratom for a long time and at high doses then these feelings could possibly be related to the onset of Kratom Withdrawals. Swim often felt anxious when he was coming down after long term Kratom use.
    I have had his Blood Pressure checked (for unrelated matters) during long term Kratom use and there was no problems displayed.

    You knows their friend like we could never, is it possible they are worried about their Kratom use and that they are becoming anxious about it?
    I have often become worried about how much he was using, when he was on a Kratom high the worries would fade away into the Euphoria but return on the come down making him anxious and often leading into an anxiety/panic attack. Could this be a possible reason for their racing heart?

    I do not believe that Kratom is bad for the heart, but he is no Doctor.
    I would recomend that You should probably take some time off Kratom use and see if any problems persist.